Minnesota, 2014

Winter Storm in Minnesota, November 9 to 10, 2014

November 9 to 10, 2014 · NWS MPX · 29 events in 29 counties and zones

An early winter storm brought a record snowfall amount, on November 10th, to St. 2 inches.

Where it happened

Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

An early winter storm brought a record snowfall amount, on November 10th, to St. Cloud, Minnesota with 13.2 inches. This is a daily record as well as the most snowfall in any 24 hour period for any November.

St. Cloud, Minnesota ended with a total of 13.5 inches of snowfall for this event.

This storm began to develop across the Dakotas late Sunday evening, and quickly moved east and northeast across southern Minnesota and into central Minnesota and west central Wisconsin by early Monday morning, November 10th. The surface weather map had a developing area of low pressure across Nebraska Sunday evening. This low pressure center moved east-northeast across Iowa, and into the Great Lakes region by Monday night.

Light snow began across west central Minnesota prior to midnight. Another area of light snow developed across south central Minnesota and quickly moved northward across east central and central Minnesota by sunrise. There was a sharp cut off between heavy snowfall, and only an inch or two of snow as this system intensified. There was even a period of sleet and freezing rain on the southern edge of the snowfall which created very icy conditions on area roadways. The mixed precipitation was mainly south of a line from Granite Falls to Litchfield, Buffalo, Anoka and Stillwater, Minnesota. North of this line, heavy snow fell, with the heaviest band from Madison to Willmar, St. Cloud and Rush City. These areas received between a foot and a foot and a half with isolated higher amounts.

Although the worst conditions were between 6 am and noon across west central, central and east central Minnesota, snowfall continued into the afternoon for areas along and north of I-94. The snow began to taper off during the late afternoon, but additional snow started later in the evening with a secondary system moving across the Upper Midwest. However, the bulk of the winter storm fell between 2 am to 3 pm Monday.

Here are a few higher snowfall totals from this snow storm.

16.5 inches at Cambridge.|16.5 inches at St. Augusta.|15.5 inches near North Branch. |15.0 inches northeast of Rush City. |15.0 inches at Starbuck.|14.5 inches east of Princeton. |13.8 inches at Milaca. |13.6 inches north of Kimball. |13.5 inches at St. Cloud.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Nov 9, 6:20 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Nov 9, 6:20 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
620 PM CST SUN NOV 9 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 325 PM CST SUN NOV 9 2014

STILL NO DOUBT THAT A MAJOR WINTER STORM WILL IMPACT CENTRAL-
SOUTHERN MINNESOTA THROUGH WESTERN WISCONSIN TONIGHT THROUGH
MIDDAY TUESDAY. THERE IS BETTER MODEL CERTAINTY IN THE TRACK OF
THE STORM SYSTEM...LOOKING LIKE ONCE IT ORGANIZES OVER CO/KS...IT
WILL EJECT INTO NORTHERN MO BY MON EVE THEN SHIFT INTO SOUTHERN
LAKE MICHIGAN BY MIDDAY TUE. THERE IS ALSO BETTER AGREEMENT ON THE
SWATH OF HEAVIER SNOW...WHICH LOOKS TO BE FROM W-CENTRAL MN INTO
ERN MN JUST SLIGHTLY N OF THE TWIN CITIES...THEN INTO NWRN WI.
WHAT IS DIFFERENT IS THE AMOUNT OF MOISTURE ENVELOPED INTO THE
SYSTEM AND THE MESO-SCALE FEATURES OF THIS SYSTEM WHICH COMBINED
LOOKS TO PRODUCE ADDITIONAL SNOWFALL TOTALS THAN WHAT WAS
PREVIOUSLY FORECAST. A MORE POIGNANT TROF AXIS SWINGING AROUND THE
BASE OF THE LONGWAVE TROF OVER ERN NOAM WILL PICK UP THE LOW PRES
CENTER AND PIVOT IT OVER NE IA BEFORE IT MOVES INTO SRN IL. THE
TIMING OF THIS LOOKS TO OCCUR MIDDAY SO WHAT THIS MEANS IS THAT
THERE NOW LOOKS TO BE TWO PRIMARY PERIODS OF MOD/HVY SNOW WITH
RATES IN THE 1-2 IN/HR AREA. THE START TIME STILL LOOKS TO BE LATE
TNGT IN WRN MN THEN EARLY TMRW MRNG IN ERN MN INTO WRN WI. THERE
ALSO IS HIGH CONFIDENCE THAT COME THE MORNING RUSH HOUR THERE WILL
BE ACCUMULATING SNOW ON THE GROUND. FROM SHORTLY AFTER DAYBREAK
THRU LATE MRNG...POSSIBLY INTO EARLY AFTN...IS WHEN THE FIRST
BURST OF MOD/HVY SNOW LOOKS TO OCCUR. THEN...MON EVE INTO MON
NIGHT IS WHEN THE SECOND SURGE OF MOD/HVY SNOW LOOKS TO OCCUR TO
AGAIN PRODUCE 1-2 IN/HR RATES. THIS WILL THEN PRODUCE MUCH HIGHER
SNOWFALL AMOUNTS FOR CENTRAL-ERN MN INTO WRN WI...WHEN CONSIDERING
STRONG MOISTURE ADVECTION FROM THE GOMEX...NEARLY 1.5-2.0 INCHES
THRU MIDDAY TUE...AND SNOWFALL RATIOS IN THE 8-1 TO 12-1 AREA...
SNOWFALL TOTALS WILL LIKELY EASILY HIT THE 10-18 INCH RANGE FROM
CENTRAL MN THRU WRN WI. SNOWFALL AMOUNTS WILL HAVE A SHARP
GRADIENT S OF I-94...ESPECIALLY GETTING CLOSE TO SRN MN.
HOWEVER...GETTING NEAR THE IA BORDER WHERE THE WARMEST AIR LOOKS
TO BE ALOFT...THERE WILL BE SEVERAL PERIODS OF -IP THAT LOOKS TO
BE PREVALENT OR AT LEAST AS A MIX WITH -SN NEAR THE IA BORDER SO
HAVE OPTED TO RUN WITH A WINTER WX ADVY IN THOSE FAR SRN 3
COUNTIES...WITH SNOWFALL AMOUNTS INCRG GOING N. THERE MAY WELL BE
SOME VARIANCES IN THE AMOUNTS...PARTICULARLY WITH THE TIMING OF
H85-H7 FGEN LATE MON MRNG INTO MON AFTN...ALONG WITH ANY POTENTIAL
EVAPORATIVE COOLING ISSUES FOR FAR SRN MN MON THAT COULD LIMIT THE
-IP POTENTIAL AND INCREASE THE -SN POTENTIAL...GIVING CREDENCE TO
THE MORE SRN SOLNS...BUT THE LARGE TAKEAWAY IS THAT THIS IS A
MAJOR WINTER STORM SYSTEM THAT WILL GREATLY IMPACT TRAVEL AND
POTENTIALLY CAUSE LOCALIZED POWER OUTAGES TO THE HIGH WATER
CONTENT OF THE SNOW. THE SNOWFALL WILL GRADUALLY TAPER OFF TUE
MRNG THRU EARLY AFTN...SO THE END TIME OF THE WARNINGS/ADVISORIES
MAY NEED TO BE ADJUSTED BY THEN. TEMPERATURES WILL STAY STEADY IF
NOT FALL THRU THE DAY MONDAY...WITH THE HIGHS LIKELY JUST AFTER
MIDNIGHT TNGT FOR MUCH OF THE COVERAGE AREA. MIDDAY TEMPS ON MON
WILL HOLD IN THE MID-UPR 20S...WHICH IS SHOWN ON GFS/NAM BUFR
SOUNDINGS AND ALSO INCLUDING A SATURATED LAYER ALL THE WAY UP TO
TO NEARLY 600MB...SO THERE ARE MULTIPLE SWEET SPOTS FOR HEAVY SNOW
ACCUMULATION PER THE SOUNDINGS. LOWS THEN FALL TO THE MID TEENS TO
MID 20S MON NIGHT INTO TUE...WITH SOUNDINGS CONTINUING TO BE
NEARLY SATURATED UP TO 680MB OR SO MON EVE. HIGHS ON TUE WILL
RANGE FROM THE LOW 20S IN WRN MN TO THE UPR 20S IN WRN WI...AND
THE TEMPS WILL ONLY CONTINUE TO FALL GOING FORWARD.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 325 PM CST SUN NOV 9 2014

THE MAIN ISSUES FOR THE EXTENDED PERIOD REMAINS ON HOW COLD IT
WILL GET BASED ON CLOUD COVER AND ASSOCIATED SNOW SHOWERS AS
WEAK DISTURBANCES ROTATE AROUND THE LARGE AREA OF POLAR AIR
CENTERED ACROSS EASTERN CANADA. THE FIRST ROUND OF THE COLDEST
THICKNESS VALUES ARRIVES AROUND THURSDAY/FRIDAY WHICH DEPENDING
UPON CLOUD COVER...MORNING LOWS COULD FALL BELOW ZERO. WILL
CONTINUE WITH A BLEND OF THE MODELS AS TIMING/PLACEMENT OF THESE
DISTURBANCES WILL BE PROBLEMATIC. IN ADDITION...THE AIR MASS WILL
BE EXTREMELY DRY SO ANY MEASURABLE PRECIPITATION WILL BE MINIMAL.

USING THE STANDARD ANOMALIES OF 85H TEMPS ON SEVERAL ENSEMBLE
MODELS TRANSLATES TO BE 2-3 UNITS BELOW NORMAL FOR THE UPPER
MIDWEST. THIS IS COLD FOR THIS TIME OF YEAR...BUT THE WORSE AREAS
WILL BE ALONG THE LEE OF THE ROCKIES WHERE STANDARD ANOMALIES ARE
BETWEEN 4-5 UNITS BELOW NORMAL WHICH MAKES IT A MORE RECORD EVENT
THAN US.

LOOKING AHEAD FOR NEXT WEEKEND...SOME MODIFICATIONS IN TEMPS ARE
NOTED. HOWEVER THE 50H 5-DAY MEAN OF THE GEM/GFS/EC ALL HAVE A
STRONG ORIENTATION OF THE UPPER LOW/POLAR CIRCULATION HOLDING
ACROSS EASTERN CANADA. THIS TRANSLATES TO THE CONTINUED COLDER
THAN NORMAL FOR OUR REGION...WITH MUCH ABOVE NORMAL FOR
ALASKA/WESTERN U.S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 619 PM CST SUN NOV 9 2014

VFR FOR THE FIRST 6-10 HOURS THEN DETERIORATING CONDITIONS (MVFR OR
LOWER) THEREAFTER AS SNOW SPREADS IN FROM THE WEST SOUTHWEST.
LITTLE CHANGE IN THE THINKING ON MODERATE TO HEAVY SNOW ACROSS
CENTRAL MN (KAXN AND KSTC) AS WELL AS THE NORTH METRO ON EAST
THROUGH WEST CENTRAL WI FOR MONDAY AND MONDAY NIGHT. STORM TOTALS
OF 12 TO 18 INCHES LIKELY BY DAYBREAK TUESDAY. HOWEVER...AFTERNOON
MODEL RUNS ARE INCREASING THE THREAT FOR PL BEING THE DOMINATE
PRECIP TYPE DURING THE MORNING FOR KRWF AND FROM LATE MORNING
THROUGH LATE AFTERNOON FOR KMSP...KRNH AND KEAU. THIS TREND IS
REFLECTED IN THOSE TAFS. MODERATE TO HEAVY SNOW IS THEN
EXPECTED FOR KMSP...KRNH AND KEAU FOR MUCH OF MONDAY NIGHT AS A
LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS SOUTHERN WISCONSIN. LIGHT
EAST WINDS EARLY TONIGHT BACKING NE ON MONDAY WITH SPEEDS
INCREASING TO 10-15 KNOTS WITH GUSTS 20-25 KNOTS... ESPECIALLY
FROM LATE MORNING ONWARD.

KMSP...MVFR CONDITIONS/-SN EXPECTED BY 10Z WITH A PERIOD OF 1/4SM
+SN IN THE 12Z-16Z TIME PERIOD PRODUCING A COUPLE INCHES OF SNOW.
AS ALLUDED TO ABOVE...PL MAY BECOME THE DOMINATE PRECIP TYPE FROM
LATE MORNING THROUGH THE AFTERNOON. THIS WOULD IMPROVE THE
VISIBILITY BUT CONFIDENCE IS NOT HIGH ON CEILINGS ABOVE 1K FEET
WITH A FORECAST OF BKN009 OVC012. THE NAM/SREF ARE SHOWING A
RATHER IMPRESSIVE WARM LAYER DEVELOPING IN THE 700-800MB RANGE
(5K-9K FEET). THIS WARM LAYER DIMINISHES QUICKLY AFTER 22Z WITH SNOW
THEREAFTER. IN FACT..ANOTHER PERIOD OF MODERATE TO HEAVY SNOW THEN
EXPECTED FROM ABOUT 11/03Z-09Z. ACCUMULATION IN THIS PERIOD AROUND
6 INCHES. WINDS BECOMING EASTERLY 10-15 KNOTS BY DAYBREAK THEN
BACKING TO THE NORTH NORTHEAST BY MONDAY EVENING WITH SPEEDS
INCREASING TO 15G25 KNOTS.

/OUTLOOK FOR KMSP/
TUE...CHC IFR/SN IN THE MORNING...THEN VFR. WINDS NNW 15G25KTS.
WED...MVFR CIGS AND FLURRIES POSSIBLE. WINDS W 10-15 KTS.
THU...MVFR CIGS AND FLURRIES POSSIBLE. WINDS NW 10-15 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING FROM 3 AM MONDAY TO NOON CST TUESDAY FOR
     MNZ041>045-047>070-073>078.

     WINTER WEATHER ADVISORY FROM 3 AM MONDAY TO NOON CST TUESDAY FOR
     MNZ082>085-091>093.

WI...WINTER STORM WARNING FROM 6 AM MONDAY TO NOON CST TUESDAY FOR
     WIZ014>016-023>028.

&&

SHORT TERM...JPC
LONG TERM...JLT
AVIATION...RAH
Hazardous weather outlook, Nov 9, 4:21 PM CST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
421 PM CST SUN NOV 9 2014

MNZ041>045-047>070-073>078-WIZ014>016-023>028-101400-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
421 PM CST SUN NOV 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT.

ACCUMULATING SNOW WILL DEVELOP IN WESTERN MINNESOTA AFTER
MIDNIGHT AND MOVE EAST TOWARD THE MINNESOTA AND WISCONSIN STATE
LINE AROUND SUNRISE. THIS SHOULD BEGIN TO IMPACT THE MONDAY
MORNING COMMUTE. MINOR SNOW ACCUMULATIONS...INCLUDING ON
ROADS...CAN BE EXPECTED BY DAYBREAK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A MAJOR SNOW STORM IS EXPECTED MONDAY INTO TUESDAY THAT WILL
IMPACT MUCH OF CENTRAL AND SOUTHERN MINNESOTA INTO WEST CENTRAL
WISCONSIN. SEVERE TRAVEL IMPACTS ARE EXPECTED. A WIDE SWATH OF 10 TO
18 INCHES IS EXPECTED IN MINNESOTA AND WISCONSIN. PLEASE CONSULT
THE WINTER STORM WARNING FOR MORE DETAILS.

TEMPERATURES WILL BECOME SIGNIFICANTLY COLDER THROUGH THE REST OF
THE WEEK...WITH LOW TEMPERATURES POSSIBLY DROPPING INTO THE SINGLE
DIGITS AND HIGHS IN THE UPPER TEENS TO MIDDLE 20S BY
MIDWEEK...LASTING THROUGH NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

MNZ082>085-091>093-101400-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
421 PM CST SUN NOV 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MINNESOTA.

.DAY ONE...TONIGHT.

ACCUMULATING SNOW...POSSIBLY MIXED WITH SLEET...WILL DEVELOP IN
WESTERN MINNESOTA AFTER MIDNIGHT AND MOVE EAST TOWARD THE
MINNESOTA AND WISCONSIN BORDER AROUND SUNRISE. THIS SHOULD BEGIN
TO IMPACT THE MONDAY MORNING COMMUTE. LIGHT SNOW AND SLEET
ACCUMULATIONS ARE POSSIBLE BY DAYBREAK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MODERATE TO HEAVY SNOW IS POSSIBLE ACROSS PORTIONS OF SOUTH
CENTRAL MINNESOTA ON MONDAY...HOWEVER...THE HEAVIEST SNOW BAND IS
EXPECTED TO BE LOCATED OVER CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN. FURTHERMORE...WARMER TEMPERATURES MONDAY AFTERNOON AND
EVENING MEAN THAT...DESPITE LOWER SNOWFALL TOTALS...SLEET COULD
MIX WITH THE SNOW IN FAR SOUTHERN MINNESOTA. PLEASE CONSULT THE
WINTER WEATHER ADVISORY FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

29 winter storm. Local standard time, as filed.

Winter Storm, Chippewa

When
November 9, 11:00 PM CST to November 10, 1:00 PM CST
Where
Chippewa forecast zone
Reported by
Trained Spotter
Coordinates
45.022, -95.567 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 9 to 14 inches, with the heaviest in the northeast corner.

Winter Storm, Lac Qui Parle

When
November 9, 11:00 PM CST to November 10, 3:00 PM CST
Where
Lac Qui Parle forecast zone
Reported by
Trained Spotter
Coordinates
44.996, -96.173 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 8 to 12 inches across the county, with the heaviest on the northern side.

Winter Storm, Renville

When
November 9, 11:00 PM CST to November 10, 12:00 PM CST
Where
Renville forecast zone
Reported by
Trained Spotter
Coordinates
44.727, -94.947 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 8 to 10 inches on the far northwest side of the county, to around an inch in the far southern part. In addition, sleet and freezing rain mixed with the snow during the morning.

Winter Storm, Swift

When
November 9, 11:00 PM CST to November 10, 3:00 PM CST
Where
Swift forecast zone
Reported by
Trained Spotter
Coordinates
45.283, -95.681 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 8 to 10 inches on the western side of the county, to around a foot in the far east.

Winter Storm, Yellow Medicine

When
November 9, 11:00 PM CST to November 10, 3:00 PM CST
Where
Yellow Medicine forecast zone
Reported by
Trained Spotter
Coordinates
44.716, -95.868 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 8 to 12 inches on the far northeast side of the county, to around an inch in the south. in addition, some sleet and freezing rain mixed with the snow during the morning.

Winter Storm, Kandiyohi

When
November 10, 12:00 AM CST to 3:00 PM CST
Where
Kandiyohi forecast zone
Reported by
Trained Spotter
Coordinates
45.152, -95.005 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 12 to 15 inches on the northern half of the county, to 6 to 12 inches in the far southern part. In addition, sleet mixed with the snow during the morning in the far southern part of the county.

Winter Storm, Sibley

When
November 10, 12:00 AM CST to 12:00 PM CST
Where
Sibley forecast zone
Reported by
Trained Spotter
Coordinates
44.580, -94.232 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 4 to 6 inches on the northwest side of the county, to around an inch in the far southern part. In addition, sleet and freezing rain mixed with the snow during the morning.

Winter Storm, Stevens

When
November 10, 12:00 AM CST to 3:00 PM CST
Where
Stevens forecast zone
Reported by
Trained Spotter
Coordinates
45.586, -96.000 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 6 to 9 inches across the county.

Winter Storm, Carver

When
November 10, 1:00 AM CST to 1:00 PM CST
Where
Carver forecast zone
Reported by
Trained Spotter
Coordinates
44.821, -93.803 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 4 to 6 inches on the north side of Carver County, to only an inch or two in the southern part. In addition, sleet and freezing rain mixed in with the snow during the morning.

Winter Storm, Douglas

When
November 10, 1:00 AM CST to 3:00 PM CST
Where
Douglas forecast zone
Reported by
Trained Spotter
Coordinates
45.934, -95.453 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 9 to 13 inches in the southeast corner, to around 4-6 inches on the northwest side.

Winter Storm, McLeod

When
November 10, 1:00 AM CST to 1:00 PM CST
Where
McLeod forecast zone
Reported by
Trained Spotter
Coordinates
44.824, -94.272 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 6 to 8 inches on the far northeast side of the county, to a couple of inches in the far south. In addition, sleet and freezing rain mixed with the snow during the morning and early afternoon.

Winter Storm, Meeker

When
November 10, 1:00 AM CST to 3:00 PM CST
Where
Meeker forecast zone
Reported by
Trained Spotter
Coordinates
45.123, -94.527 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 12 to 15 inches on the northern side of the county, to 6 to 8 inches in the far southern part. In addition, sleet and freezing rain mixed with the snow during the morning and early afternoon.

Winter Storm, Pope

When
November 10, 1:00 AM CST to 3:00 PM CST
Where
Pope forecast zone
Reported by
Trained Spotter
Coordinates
45.586, -95.444 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 10 to 15 inches on the far southeast side of the county, to around 6 to 10 inches in the western part.

Winter Storm, Scott

When
November 10, 1:00 AM CST to 12:00 PM CST
Where
Scott forecast zone
Reported by
Trained Spotter
Coordinates
44.649, -93.536 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 2 to 4 inches on the far northern side of the county, to around an inch in the far southern part. In addition, sleet and freezing rain mixed with the snow during the morning.

Winter Storm, Anoka

When
November 10, 2:00 AM CST to 5:00 PM CST
Where
Anoka forecast zone
Reported by
Trained Spotter
Coordinates
45.273, -93.246 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 6 to 8 inches on the south side of Anoka County, to over a foot in the northern part of the county.

Winter Storm, Dakota

When
November 10, 2:00 AM CST to 12:00 PM CST
Where
Dakota forecast zone
Reported by
Trained Spotter
Coordinates
44.672, -93.065 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 3 to 5 inches on the north side of Dakota County, to around an inch in the far south. In addition, sleet and freezing rain mixed with the snow during the morning.

Winter Storm, Hennepin

When
November 10, 2:00 AM CST to 3:00 PM CST
Where
Hennepin forecast zone
Reported by
Trained Spotter
Coordinates
45.005, -93.477 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 8 to 12 inches on the northern side of the county, to 3 to 6 inches in the far southern part. In addition, sleet and freezing rain mixed with the snow during the morning and early afternoon.

Winter Storm, Ramsey

When
November 10, 2:00 AM CST to 3:00 PM CST
Where
Ramsey forecast zone
Reported by
Trained Spotter
Coordinates
45.017, -93.100 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 6 to 8 inches on the northern side of the county, to 3 to 5 inches in the far southern part. In addition, sleet and freezing rain mixed with the snow during the morning and early afternoon.

Winter Storm, Sherburne

When
November 10, 2:00 AM CST to 4:00 PM CST
Where
Sherburne forecast zone
Reported by
Trained Spotter
Coordinates
45.444, -93.775 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 12 to 17 inches on the northwest side of the county, to 8 to 12 inches in the far southeast part.

Winter Storm, Stearns

When
November 10, 2:00 AM CST to 3:00 PM CST
Where
Stearns forecast zone
Reported by
Trained Spotter
Coordinates
45.552, -94.613 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 12 to 17 inches on the far southeast side of the county, to 6 to 8 inches in the western part.

Winter Storm, Todd

When
November 10, 2:00 AM CST to 3:00 PM CST
Where
Todd forecast zone
Reported by
Trained Spotter
Coordinates
46.071, -94.898 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 10 to 15 inches on the far southern side of the county, to around 4 inches in the far north.

Winter Storm, Wright

When
November 10, 2:00 AM CST to 3:00 PM CST
Where
Wright forecast zone
Reported by
Trained Spotter
Coordinates
45.174, -93.963 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 12 to 15 inches on the northwest side of the county, to 6 to 8 inches in the far southern part. In addition, sleet and freezing rain mixed with the snow during the morning and early afternoon.

Winter Storm, Benton

When
November 10, 3:00 AM CST to 5:00 PM CST
Where
Benton forecast zone
Reported by
Trained Spotter
Coordinates
45.699, -93.999 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 10 to 14 inches across the county.

Winter Storm, Morrison

When
November 10, 3:00 AM CST to 5:00 PM CST
Where
Morrison forecast zone
Reported by
Trained Spotter
Coordinates
46.013, -94.268 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 12 to 14 inches on the southern side of the county, to 5 to 8 inches in the far north.

Winter Storm, Washington

When
November 10, 3:00 AM CST to 4:00 PM CST
Where
Washington forecast zone
Reported by
Trained Spotter
Coordinates
45.039, -92.884 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 8 to 10 inches on the northern side of the county, to 3 to 5 inches in the far southern part. In addition, sleet and freezing rain mixed with the snow during the morning and early afternoon.

Winter Storm, Isanti

When
November 10, 4:00 AM CST to 6:00 PM CST
Where
Isanti forecast zone
Reported by
Trained Spotter
Coordinates
45.562, -93.295 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 12 to 17 inches across the county.

Winter Storm, Mille Lacs

When
November 10, 4:00 AM CST to 5:00 PM CST
Where
Mille Lacs forecast zone
Reported by
Trained Spotter
Coordinates
45.938, -93.630 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 8 to 14 inches across the county. The heaviest occurred in the southern half.

Winter Storm, Chisago

When
November 10, 5:00 AM CST to 5:00 PM CST
Where
Chisago forecast zone
Reported by
Trained Spotter
Coordinates
45.503, -92.908 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 6 to 8 inches on the south side of Chisago County, to over a foot in the northern part of the county.

Winter Storm, Kanabec

When
November 10, 5:00 AM CST to 6:00 PM CST
Where
Kanabec forecast zone
Reported by
Trained Spotter
Coordinates
45.945, -93.293 (the zone’s center; the record gives no point)

Several observers, local officials and the general public measured or estimated between 8 to 12 inches on the northern side of the county, to 12 to 15 inches in the far southern part.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2014Every state in 2014This day in weather historyWarnings in Minnesota, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542622, 542630, 542637, 542643, 542647, 542629, 542640, 542642, 542621, 542625, 542631, 542632, 542635, 542638, 542619, 542624, 542626, 542636, 542639, 542641, 542644, 542646, 542620, 542634, 542645, 542627, 542633, 542623, 542628.